NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 23, 2014
Mirapex and tremors
I am 49 and recently dx. My neuro is trying to replace the Sinemet with Mirapex but the tremors returned to a point I had to go back on the Sinemet. We are now upping the Mirapex and will try reducing Sinemet again in a couple of weeks. Will the right dose of Mirapex control tremors or will I have to have them to some degree and is it that necessary to delay Sinemet?
Given your young age it certainly is reasonable to try and control your symptoms with Mirapex alone. This may help delay the complications that occur from long-term use of Sinemet. A recent study on ropinerole (Requip)vs Sinemet showed a 15 times greater incidence of dyskinesia at 5 years in the Sinemet arm. While a similar study regarding Mirapex has not yet been published, both these drugs belong to the same class: dopamine agonists. So you may want to bear with the rough transition.
Arif Dalvi, MD
College of Medicine
University of Cincinnati